MAUDE Adverse Event Report: ZOLL CIRCULATION, INC. AUTOPULSE®RESUSCITATION SYSTEM; CARDIAC RESUSCITATOR, LINE-POWERED

ZOLL CIRCULATION, INC. AUTOPULSE®RESUSCITATION SYSTEM; CARDIAC RESUSCITATOR, LINE-POWERED
Model Number 100
Medical Device Problem Code Visual Prompts will not Clear (2281)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/16/2025
Type of Reportable Event Malfunction
Event or Problem Description
The loaner autopulse platform (sn (b)(6)) was used to resuscitate a patient.The lifeband was positioned correctly, and an attempt was made to start the autopulse platform.The platform would not start and showed a message on the lcd.The exact details of the message are unknown, but it indicated an issue with the patient's positioning.The patient appeared centered but was repositioned to ensure proper alignment on the device.The lifeband was checked to confirm it was not twisted.The customer was unable to get the autopulse platform to operate.The crew removed the lifeband, and manual chest compressions continued.However, the resuscitation was unsuccessful, and the patient was pronounced dead.According to the customer, the death was not related to the autopulse device.Per the customer, the observed issue was not replicated after the reported event.
 
Additional Manufacturer Narrative
Zoll has not yet received the autopulse platform (sn (b)(6)) for investigation.A follow-up report will be submitted once the product is returned, and the investigation is completed.The death was not related to the autopulse device.The autopulse is used as an adjunct to manual cpr, adjunctive use only indication is prominently displayed on device labels and in the device manual.The benefit of using the autopulse is that it in part substitutes mechanical compressions for the physical labor of manual chest compressions when effective manual cpr is not possible.If the autopulse did not start or unexpectedly stops compressions, rescuer should revert to manual cpr, which is the standard of care.The autopulse is intended to be used as an adjunct to manual cpr on adult patients.In case of stoppage of autopulse the trained user reverts to manual cpr.The transition from autopulse to manual cpr by trained users is similar to the time necessary for rescuer rotation and presents the same workflow as manual cpr.Hence, based on available information, the patients' outcome was not negatively impacted by the interruptions when compared to standard of care manual cpr.According to multiple studies, out-of-hospital cardiac arrest (ohca) is considered one of the leading causes of death in industrialized nations, with a significant number of deaths occurring outside of a hospital setting, making it a major public health concern; this information is supported by research from the cdc, studies on global mortality rates, and data from various cardiac arrest registries.Survival to hospital discharge after non-traumatic emergency medical services-treated cardiac arrest with any first recorded rhythm was around 10% for patients of any age (mozaffarian, circulation, 2016; ebiomedicine 2023).Death is an expected outcome for ohca.
 
Additional Manufacturer Narrative
The customer's complaint that the autopulse platform (sn (b)(6)) would not start compression and displayed a message on the lcd was confirmed based on the archive data review, but not confirmed during functional testing.No device malfunctions were observed during testing, and the platform functioned as intended.Based on the archive data, the autopulse platform displayed multiple user advisory 07 (discrepancy between load 1 and load 2 too large), ua18 (max take-up revolutions exceeded), and ua02 (compression tracking error) messages on the reported event date.The customer reported that the exact details of the message are unknown, but it indicated an issue with the patient's positioning.The ua07, ua02, and ua18 observed in the archive are related to the patient and lifeband positioning.The platform displays these user advisories when the patient or lifeband is out of position; however, they are clearable.User advisory is a clearable message designed into the platform to alert the operator that autopulse has detected one of several conditions.Per the autopulse user advisory list and autopulse hangtag - advisory codes description and action, user advisory 07 occurs when the load-sensing system has detected a weight/load imbalance between the two load cells.The device does not need to be performing compressions for this to occur; it may happen at any time when the device is powered on.User advisory 07 indicates that the patient/manikin is out of position or not properly centered.The recommended actions for this type of user advisory are: ensure the patient/manikin is properly aligned (armpits on the yellow line), deploy the shoulder restraint to reduce patient/manikin movement, and press restart to clear the ua.User advisory 02 indicates that the autopulse has detected a change in lifeband tension.This advisory can occur when the patient or lifeband is out of position or when the lifeband is open during active operation.The recommended actions to take for this type of user advisory are: ensure that lifeband is properly closed.Pull the lifeband up completely, ensure the patient and the band are properly aligned, and press restart.User advisory 18 indicates that the autopulse has detected either that the patient's chest is too small during sizing (take-up) or that there is no patient on the platform.The recommended actions for this type of user advisory are: pull up the lifeband completely, ensure the patient and the band are properly aligned, and press restart.If the user advisory does not clear, the patient may be too small.In this case, revert to manual cpr.The autopulse platform passed the functional testing without fault or error.The brake gap inspection confirmed that the gap was within specification.A load cell characterization test confirmed that both cell modules function within the specification.The customer reported complaint, and the uas observed in the archive were not reproduced during testing, and the platform functioned as intended.Zoll is awaiting customer approval for service.

Brand Name
AUTOPULSE®RESUSCITATION SYSTEM
Common Device Name
CARDIAC RESUSCITATOR, LINE-POWERED
Manufacturer (Section D)
ZOLL CIRCULATION, INC.
2000 ringwood ave.
san jose CA 95131
Manufacturer (Section G)
ZOLL CIRCULATION, INC.
2000 ringwood ave.
san jose CA 95131
Manufacturer Contact
kimthoa sackrison
2000 ringwood ave.
san jose, CA 95131
4084192347
MDR Report Key23597440
Report Number3010617000-2025-00780
Device Sequence Number13095697
Product Code DRM
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K112998
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number100
Device Catalogue Number8700-0700-01
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/23/2025
Supplement Date Received by Manufacturer02/12/2026
Initial Report FDA Received Date11/19/2025
Supplement Report FDA Received Date02/13/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/27/2014
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown